Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 106, NWS Des Moines, IA

May 12, 20145 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 12, 2014, 3:14 PM CDT for 5 counties in Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2014, 3:14 PM CDT (20:14 UTC)
Expired
May 12, 2014, 4:00 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 3:14 PM CDTTSTM WND GST 64Hamilton, IAMARION COUNTY EMERGENCY MANAGER MEASURED WIND SPEED BY HAND HELD INSTRUMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 1:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KDMX 122014
SVRDMX
IAC123-125-135-157-179-122100-
/O.NEW.KDMX.SV.W.0106.140512T2014Z-140512T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...
  NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 400 PM CDT

* AT 314 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NEW SHARON TO NEAR ALBIA...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSKALOOSA...ALBIA...MONTEZUMA...NEW SHARON...EDDYVILLE...FREMONT...
  LOVILIA...BEACON...UNIVERSITY PARK...BUSSEY...DEEP RIVER...
  HARVEY...BARNES CITY...ROSE HILL...LEIGHTON...HAMILTON...KEOMAH
  VILLAGE...MARYSVILLE...GUERNSEY AND OSKALOOSA MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 203 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9230 4151 9241 4119 9241 4096 9302
      4136 9292 4171 9230
TIME...MOT...LOC 2014Z 229DEG 47KT 4142 9269 4104 9285 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

SMALL
3 follow-up statements
959 
WWUS53 KDMX 122033
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON MAY 12 2014

IAC125-135-179-122039-
/O.CAN.KDMX.SV.W.0106.000000T0000Z-140512T2100Z/
MARION IA-MONROE IA-WAPELLO IA-

333 PM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...NORTHERN
MONROE AND NORTHWESTERN WAPELLO COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN IOWA.

LAT...LON 4151 9230 4151 9241 4119 9241 4116 9274
      4116 9283 4142 9280 4171 9230
TIME...MOT...LOC 2029Z 229DEG 47KT 4153 9253 4115 9269 

$$

IAC123-157-122100-
/O.CON.KDMX.SV.W.0106.000000T0000Z-140512T2100Z/
MAHASKA IA-POWESHIEK IA-
333 PM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR MAHASKA AND SOUTHEASTERN POWESHIEK COUNTIES...

AT 329 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTEZUMA TO NEAR EDDYVILLE...MOVING NORTHEAST AT
55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 314 PM...64 MPH WIND WAS
         MEASURED BY THE MARION COUNTY EMERGENCY MANAGER IN HAMILTON.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MONTEZUMA AROUND 335 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BARNES
CITY...KEOMAH VILLAGE...UNIVERSITY PARK...OSKALOOSA MUNICIPAL
AIRPORT...BEACON...LAKE KEOMAH STATE PARK...ROSE HILL...FREMONT...
DEEP RIVER AND GUERNSEY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 203 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9230 4151 9241 4119 9241 4116 9274
      4116 9283 4142 9280 4171 9230
TIME...MOT...LOC 2029Z 229DEG 47KT 4153 9253 4115 9269 

HAIL...0.75IN
WIND...60MPH

$$

SMALL
506 
WWUS53 KDMX 122051
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT MON MAY 12 2014

IAC123-157-122100-
/O.CON.KDMX.SV.W.0106.000000T0000Z-140512T2100Z/
MAHASKA IA-POWESHIEK IA-
351 PM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN MAHASKA AND SOUTHEASTERN POWESHIEK COUNTIES...

AT 351 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VICTOR TO NEAR DELTA...MOVING NORTHEAST AT 55
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...DEEP RIVER...BARNES CITY AND GUERNSEY. 

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 203 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9230 4151 9241 4136 9241 4144 9255
      4157 9254 4171 9230
TIME...MOT...LOC 2051Z 229DEG 47KT 4171 9226 4133 9242 

HAIL...0.75IN
WIND...60MPH

$$

SMALL
001 
WWUS53 KDMX 122101
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT MON MAY 12 2014

IAC123-157-122110-
/O.EXP.KDMX.SV.W.0106.000000T0000Z-140512T2100Z/
MAHASKA IA-POWESHIEK IA-
401 PM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA AND
SOUTHEASTERN POWESHIEK COUNTIES HAS EXPIRED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS...OR EXITED THE WARNED AREA. THEREFORE THE WARNING HAS 
BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY 
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN IOWA.

LAT...LON 4151 9230 4151 9241 4136 9241 4144 9255
      4157 9254 4171 9230
TIME...MOT...LOC 2059Z 229DEG 47KT 4171 9226 4133 9242 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:44 PM CDT, 30 minutes earlier.

Area forecast discussion, May 12, 2:44 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
244 PM CDT MON MAY 12 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 244 PM CDT MON MAY 12 2014

ACTIVE WX ONGOING AND EXPECTED TO CONTINUE INTO TONIGHT. SHRA/TSRA
WILL CONTINUE IVOF EASTWARD MOVING COLD FRONT. SUFFICIENT
INSTABILITY AND SHEAR WILL ALLOW FOR SVR POTENTIAL TO EXIST INVOF
THE FRONT INTO THIS EVENING. PRIMARY THREAT WILL BE HAIL AND STRONG
WINDS BUT CANNOT RULE OUT A TORNADO OR TWO GIVEN LOW-LEVEL
SHEAR...CAPE AND PRESENCE OF WEAK SFC BOUNDARIES. ALTHOUGH MEAN
STORM MOTION IS RATHER FAST...CORFIDI VECTORS ARE EITHER LIGHT OR
NEARLY PARALLEL TO THE MEAN STORM MOTION SO HEAVY RAINFALL WILL
REMAIN A THREAT GIVEN HIGH PWATS AND RESPECTABLE MOISTURE TRANSPORT.
COLD FROPA WILL BRING AN END TO THE SVR THREAT THIS FROM WEST TO
EAST.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 244 PM CDT MON MAY 12 2014

COOL AND GENERALLY QUIET WEATHER IS ON TAP THROUGH THE WEEKEND.
SURFACE HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE NEXT COUPLE
OF DAYS WITH NO PRECIPITATION FORECAST AND MODEST NORTHWEST BREEZES.
LATE WEDNESDAY A LARGE 500 MB LOW PRESSURE AREA WILL SWING OVERHEAD
FROM THE NORTH...BRINGING EVEN COOLER WEATHER WITH MORE CLOUDS AND
SCATTERED LIGHT SHOWERS TO END THE WORK WEEK. HAVE MAINTAINED 10 TO
30 POPS AT TIMES FROM LATE WEDNESDAY INTO FRIDAY...PARTICULARLY ON
THURSDAY AS THE BIG LOW MOVES OVER. HOWEVER...NO THUNDERSTORMS ARE
FORECAST DURING THIS TIME AND THE RAIN WILL REMAIN LIGHT AND OF
LITTLE TO NO IMPACT. WITH LOWS IN THE MID 30S TO MID 40S EACH NIGHT
THIS WEEK THERE WILL BE A POSSIBILITY OF FROST AT TIMES...MAINLY
ACROSS NORTH/NORTHWEST IOWA...HOWEVER CLOUDS MAY PROVIDE ENOUGH OF
A BLANKET TO MITIGATE THIS POTENTIAL. WE WILL BE WATCHING IT
CLOSELY IN THE COMING DAYS. OVER THE WEEKEND THE 500 MB LOW WILL
MOVE OFF AND WEAK RIDGING WILL RESULT IN A SLOW WARMING
TREND...INCREASING EARLY NEXT WEEK WHEN THE 500 MB RIDGE AXIS
MOVES OVERHEAD AND SOUTH SOUTHEAST SURFACE FLOW RETURNS. THIS WILL
ALSO BRING A RETURN OF THUNDERSTORM CHANCES LATE IN THE
FORECAST...BUT NO SIGNIFICANT STORM SYSTEMS ARE SEEN AT THIS TIME.

&&

.AVIATION...12/18Z
ISSUED AT 102 PM CDT MON MAY 12 2014

UNSETTLED WEATHER EXPECTED THRU THE TAF PD AS A SFC COLD FRONT
SWEEPS THRU THE RGN. SHRA/TSRA POSSIBLE THRU THIS EVE AT THE
KOTM...KDSM AND KALO TERMINALS. IFR/MVFR CIGS FILL IN BEHIND THE
FROPA. IFR/MVFR CIGS EXPECTED TO LIFT BY 15Z TUE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR APPANOOSE-BLACK
HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR-GRUNDY-JASPER-LUCAS-
MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-RINGGOLD-TAMA-WAPELLO-
WARREN-WAYNE.

&&

SHORT TERM...ZOGG
LONG TERM...LEE
AVIATION...ZOGG
Hazardous weather outlook, May 12, 12:35 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT MON MAY 12 2014

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-093-131745-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
1235 PM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY MAINLY ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR. SOME OF THE STORMS MAY PRODUCE HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IAZ027-028-038-039-049-050-061-062-073>075-083>086-094>097-131745-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1235 PM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED INTO TONIGHT...BUT WILL END FROM WEST
TO EAST BEGINNING BY LATE AFTERNOON. SOME STORMS MAY BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AN
ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON BETWEEN 100 PM
AND 800 PM.

ZOGG

In the hours before

Special weather statement, May 12, 9:34 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CDT MON MAY 12 2014

IAZ074-075-084>086-094>096-121530-
APPANOOSE IA-MAHASKA IA-DECATUR IA-WAPELLO IA-LUCAS IA-WAYNE IA-
MARION IA-MONROE IA-
934 AM CDT MON MAY 12 2014

...HEAVY RAINFALL MAY LEAD TO MINOR FLOODING...

THROUGH 930 AM...THUNDERSTORMS WITH HEAVY RAINFALL HAVE PRODUCED AS
MUCH AS 2 TO 3 INCHES OF RAIN IN A COUPLE HOURS OVER SOUTHEAST IOWA.
THIS HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RUNOFF AND MAY CAUSE
SOME MINOR FLOODING. ANY FLOODING WILL BE SHORT-LIVED.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OSKALOOSA...CHARITON...ALBIA...CORYDON...EDDYVILLE...
RATHBUN LAKE...OTTUMWA INDUSTRIAL AIRPORT...FREMONT...SEYMOUR...
MORAVIA...RUSSELL...LOVILIA...ALLERTON...BEACON...HUMESTON...
UNIVERSITY PARK...MYSTIC...BUSSEY AND BLAKESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DO
NOT DROWN.

&&

LAT...LON 4107 9328 4146 9241 4117 9241 4116 9218
      4110 9218 4110 9219 4098 9258 4058 9328
      4058 9378
TIME...MOT...LOC 1430Z 240DEG 49KT 4091 9321

ZOGG
Special weather statement, May 12, 12:42 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT MON MAY 12 2014

IAZ049-050-060>062-073>075-083>086-094>097-121945-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK...DES MOINES...NEWTON...GRINNELL...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1242 PM CDT MON MAY 12 2014

...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS AND HEAVY
RAINFALL THIS AFTERNOON...

THUNDERSTORMS WITH SMALL HAIL AND BRIEF GUSTY WINDS WILL IMPACT
PORTIONS OF CENTRAL AND EASTERN IOWA THIS AFTERNOON...MAINLY ALONG
AND EAST OF INTERSTATE 35 AND SOUTH OF U.S. HIGHWAY 30. SOME OF
THE STORMS SOUTH OF INTERSTATE 80 MAY BECOME STRONGER WITH LARGER
HAIL POSSIBLE. ALSO BE ON THE LOOKOUT FOR HEAVY RAINFALL AND
ASSOCIATED MINOR FLOODING.

ZOGG
Local storm report, May 12, 2:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
215 PM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             2 ENE DECATUR CITY      40.75N 93.80W
05/12/2014  E0.88 INCH       DECATUR            IA   LAW ENFORCEMENT

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:58 PM CDTSpecial Weather StatementDMXAdair, Audubon, Carroll, Cass, Crawford, Guthrie2 hr
May 11, 8:08 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth37 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford66 min
May 11, 9:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass40 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie39 min
May 11, 9:30 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass, Crawford6 hr
May 11, 9:45 PM CDTTornado WarningDMXDallas, Guthrie30 min
May 11, 9:59 PM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie46 min
May 11, 10:03 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more57 min
May 11, 10:26 PM CDTTornado WarningDMXDallas, Polk, Story34 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 11, 10:47 PM CDTTornado WarningDMXBoone, Hamilton, Story28 min
May 11, 10:55 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more65 min
May 11, 11:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union47 min
May 12, 12:31 AM CDTFlash Flood WarningDMXAdair6 hr
May 12, 12:47 AM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union43 min
May 12, 1:32 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
May 12, 3:05 AM CDTSpecial Weather StatementDMXCarroll25 min
May 12, 4:45 AM CDTSpecial Weather StatementDMXHardin30 min
May 12, 9:34 AM CDTSpecial Weather StatementDMXMahaska, Monroe, Wayne56 min
May 12, 10:34 AM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Clarke, Davis and 14 more7 hr
May 12, 1:39 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Wayne36 min
May 12, 2:47 PM CDTFlash Flood WarningDMXLucas6 hr
May 12, 3:36 PM CDTSevere Thunderstorm WarningDMXDavis39 min
May 12, 4:18 PM CDTFlash Flood WarningDMXMarion, Monroe6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.